Ok new medicine given (anyone try it ? ) Lyrica

Discussion in 'Fibromyalgia Main Forum' started by susabar, Oct 12, 2005.

  1. susabar

    susabar New Member

    Dear Friends,
    I love you guys and I am so grateful to have a place where I can go. I get "bad" during the change of weather.. I was managing everything fine until I got the flu shot last Friday at work. I felt awful a few days and then I sort of crashed. My blood pressure soared ( I've always had very low BP ) and my stomach dumped acid I am guessing in response to feeling pain. ( despite 2 Darvocet every 6 hours)It was like my whole body was "stimulated"... I could smell the "ink" or something in a magazine. My smell really heightened so that I couldn't stand to be around anything!!
    Also my head was splitting, almost worse than a migraine, I am assuming from the high BP. My doctor lowered my dose of Elavil, and Effexor XR... He gave me a "water pill" to lower my BP. Then he gave me Lyrica to help with the "nerve pain" I've had so much of recently. ( Random, stabbing pain, and "bee sting" caliber pain except what I imagine 100 bees stinging me at once. I've also had allot of foot numbness and neuropathy. ) Here's a new one to me... I've experienced a feeling like there was cold water trickling down my legs, the first time it happened I thought I spilled my drink !!! Then one afternoon driving in my car I felt a warm spreading sensation down below and I thought I wet my pants. Again I was amazed that although it felt like it, I hadn't, I was bone dry !!! Any one with experience with Lyrica ? I believe it may be similar to neurontin.
    Thanks !!!!!
    Sue
  2. Rosiebud

    Rosiebud New Member

    I dont take the flu jag because it causes me to relapse.

    I've been given Lyrica by my doctor but I'm holding off taking it until I see how it affects the people here who've been taking it for a little while.

    There have been a few posts recently on it. If you put Lyrica in the search you will be able to pick up on them.

    That's a strange feeling to have, I have no idea what that could be.

    love
    Rosie
  3. katbird7

    katbird7 New Member

    Hi, I've been on Lyrica for 9 days now. It has caused a little staggering and a bit dreamy. The doc said I would have dizziness, but it's not really that. I think I feel a bit better, but I have to work up on the dosage. Next week I will be on full dosage. So I'll keep you posted. My doc's sister has fibro really bad. He put her on Lyrica and said she was like a new woman. Pharmacists said they had heard all good results! Also they said it was a better replacement for Neurotin (never tried--my doc said it would zap me). Also they said it didn't interact with other pain, sleep, etc. meds already taking.
  4. joanierav

    joanierav Member

    hi susa . i took lyrica and my experience with it is answered in the above title "lyrica withdrawal" i answered that, before yours. i hope you can find it, and that it is helpful. but you know i am sure, that we are all different with our illness.and thus have different reactions, heres hoping that lyrica works for you.and yes it is in the same class as neurontin. i am so thankful for this site and that we are able to do this for each other. joanierav
  5. spasco

    spasco New Member

    3 weeks. I am on a low dose, which I believe needs to be increased, but it is helping. I am not in a constant state of fogginess. My pain has lessened some, unless a storm front is coming in. My scalp pain has greatly decreased. I like it so far. No side effects.

    God bless! Stephanie
  6. Alwaasbize

    Alwaasbize New Member

    OMG - I can't believe what I just read ... I have the same "cold/hot water" sensations and my dr. thought I was nuts! I am so glad to read that someone else has felt them and I'm not alone! Now, if I can just get my extended family to comprehend fibro, I'll have it made! Well, that is of course if I find something to help my pain.

    Now for my newest symptom - anyone else feel like your muscles are constantly twitching? This is a new one for me. They wanted to do a LP to test for MS, but so far, I haven't let them. Was Also told I culd have lupus, but last year, the dr. said "It's only fibro!" Yeah, "only fibro" for him!
  7. fahan

    fahan New Member

    seems like the pains and scarey, feeling bad and "what's
    going on" with our bodies ALL the time something.

    I've had that this past yr. quite a bit. The aweful, awful twitching really bothers me though!

    It's real bad so that I can't sleep even with meds because laying down seems to make it worse.

    I read just last week ( forgot the place) that it could be something to do with the heart/ blood pressure.

    Mine has always as long as I remember been low , so I
    was looking for an herb tea to help up my blood presure.


    licorce /root is the only thing so far but that has the opposite effect of sleep!

    That may be the burning/ freezing problem, I don't know.

    I really hope you can find SOMETHING to help you because I know you need it. sorry I can't help.

    Good Luck, fahan